MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN922891
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported event: 15mm connector of lma proseal #4 snapped off when the doctor tried to connect to circuit without much force.The device was used only 20 times.There was no reported injury.
 
Additional Manufacturer Narrative
(b)(4).The device investigation is pending and a follow-up report will be issued after the investigation is completed.
 
Additional Manufacturer Narrative
Qn#(b)(4).One lma proseal was returned from on grounds of "hole in mask prior to use on a patient".The record card received indicated that the device was used 20 times.The outer profile was yellowish due to multiple re-uses.The lot number and product were received as per the complaint description.The connector broke was not available because the cracked part was not received with the device.Other part of the connector was attached to the airway tube area.Autoclaving parameter adopted for reprocessing the devices were reported as per complaint description.It is possible that this could have been caused by the detergent or cleaning agent used, which might have weakened the connector.In addition, the mask has been used 20 times prior to this incident and therefore, this is not considered to be a manufacturing fault.The device history was reviewed, and no issues related to the connector was observed during the quality inspection.In conclusion, potential damage was caused by the detergent or cleaning agent used which might have weakened the connector.In addition, the mask has been used 20 times prior to this incident and therefore this is not considered to be a manufacturing fault.
 
Event or Problem Description

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY
6 battery road #07-02
singapore 04990 9
SN   049909
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16373540
Report Number9681900-2023-00005
Device Sequence Number6748851
Product Code CAE
UDI-Device Identifier15060112318730
UDI-Public15060112318730
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberIPN922891
Device Catalogue Number150040
Device Lot NumberQFAAGV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown